Representing Systems of Dilations and Translations in Symmetric Function Spaces

  • Sergey V. AstashkinEmail author
  • Pavel A. Terekhin


Let X be an arbitrary separable symmetric function space on [0, 1]. By using a combination of the frame approach and the notion of the multiplicator space \(\mathscr {M}(X)\) of X with respect to the tensor product, we investigate the problem when the sequence of dyadic dilations and translations of a function \(f\in X\) is a representing system in the space X. The main result reads that this holds whenever \(\int _0^1 f(t)\,dt\ne 0\) and \(f\in \mathscr {M}(X).\) Moreover, the condition \(f\in \mathscr {M}(X)\) turns out to be sharp in a certain sense. In particular, we prove that a decreasing nonnegative function f\(f\ne 0,\) from a Lorentz space \(\varLambda _{\varphi }\) generates an absolutely representing system of dyadic dilations and translations in \(\varLambda _{\varphi }\) if and only if \(f\in \mathscr {M}(\varLambda _{\varphi }).\)


Sequence of dilations and translations Symmetric function space Representing system Tensor product Frame Lorentz space 

Mathematics Subject Classification

Primary 46E30 Secondary 46B70 42C15 46B15 



The work of the Sergey V. Astashkin was supported by the Ministry of Education and Science of the Russian Federation, Project 1.470.2016/1.4 and by the RFBR Grant 18-01-00414. The work of the Pavel A. Terekhln was supported by the RFBR Grant 18-01-00414. The authors are very grateful to the referee for detailed and constructive criticism that helped us improve the presentation of the paper.


  1. 1.
    Astashkin, S.V.: On the multiplier of a symmetric space with respect to a tensor product. Funktsional. Anal. i Prilozhen. 30(4), 58–60 (1996) (in Russian); translation in Funct. Anal. Appl. 30(4), 267–269 (1997)Google Scholar
  2. 2.
    Astashkin, S.V.: Tensor product in symmetric function spaces. Collect. Math. 48(4–6), 375–391 (1997)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Astashkin, S.V., Maligranda, L., Semenov, E.M.: Multiplicator space and complemented subspaces of rearrangement invariant space. J. Funct. Anal. 202, 247–276 (2003)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Bari, N.K.: A Treatise on Trigonometric Series, vol. I. Macmillan Co., New York (1964)Google Scholar
  5. 5.
    Bennett, C., Sharpley, R.: Interpolation of Operators. Pure and Applied Mathematics, vol. 129. Academic Press, Inc., Boston, MA (1988)zbMATHGoogle Scholar
  6. 6.
    Bourgain, J.: New Classes of \({{\cal{L}}}^p\)-Spaces. Lecture Notes in Mathematics, vol. 889. Springer, Berlin (1981)zbMATHGoogle Scholar
  7. 7.
    Casazza, P.G., Han, D., Larson, D.R.: Frames for Banach spaces. Contemp. Math. 247, 149–182 (1999)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Filippov, V.I., Oswald, P.: Representation in \(L_p\) by series of translates and dilates of one function. J. Approx. Theory 82, 15–29 (1995)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Gröchenig, K.: Describing functions: atomic decompositions versus frames. Mon. Math. 112, 1–41 (1991)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Kamińska, A., Mastyło, M.: The Dunford–Pettis property for symmetric spaces. Can. J. Math. 52, 789–803 (2000)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Krein, S.G., Petunin, Yu.I., Semenov, E.M.: Interpolation of Linear Operators. American Mathematical Society, Providence (1982)Google Scholar
  12. 12.
    Lindenstrauss, J., Tzafriri, L.: Classical Banach Spaces, II. Function Spaces. Springer, Berlin (1979)CrossRefGoogle Scholar
  13. 13.
    Milman, M.: Tensor products of function spaces. Proc. Am. Math. Soc. 82(4), 626–628 (1976)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Milman, M.: Embeddings of \(L(p, q)\) spaces and Orlicz spaces with mixed norms. Notes de Mat. 13, 1–7 (1977)zbMATHGoogle Scholar
  15. 15.
    Milman, M.: Embeddings of Lorentz–Marcinkiewicz spaces with mixed norms. Anal. Math. 4(3), 215–223 (1978)MathSciNetCrossRefGoogle Scholar
  16. 16.
    O’Neil, R.: Convolution operators and \(L(p, q)\) spaces. Duke Math. J. 30, 129–142 (1963)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Pietsch, A.: Operator Ideals. North-Holland Publishing Company, Amsterdam (1980)zbMATHGoogle Scholar
  18. 18.
    Sil’nichenko, A.V.: On the convergence of order-preserving weak greedy algorithms. Math. Notes 84(5), 741–747 (2008)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Terekhin, P.A.: Representation systems and projections of bases. Math. Notes 75(6), 881–884 (2004)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Terekhin, P.A.: Frames in Banach spaces. Funct. Anal. Appl. 44(3), 199–208 (2010)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2020

Authors and Affiliations

  1. 1.Department of MathematicsSamara UniversitySamaraRussia
  2. 2.Department of Mechanics and MathematicsSaratov State UniversitySaratovRussia

Personalised recommendations